Alert archive / Colorado / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 79, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jun 1, 2005, 9:39 PM MDT for Sedgwick County, Colorado. It was in force for 68 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 1, 2005, 9:39 PM MDT (03:39 UTC)
- Expired
- Jun 1, 2005, 10:47 PM MDT
- In force
- 68 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Counties, with a storm outline in the text
County Sedgwick County, CO
The radar
The Goodland radar (KGLD), 187 km from the middle of the area, began a volume at 03:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 3.7 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 425 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 3094 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KBOU 020340 SVRBOU COC115-020445- /O.NEW.KBOU.SV.W.0079.050602T0339Z-050602T0445Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DENVER CO 939 PM MDT WED JUN 1 2005 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN SEDGWICK COUNTY IN NORTHEAST COLORADO THIS INCLUDES THE CITY OF JULESBURG * UNTIL 1045 PM MDT * AT 938 PM MDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES NORTHWEST OF SEDGWICK...OR ABOUT 18 MILES WEST OF JULESBURG...MOVING EAST AT 20 MPH. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SEDGWICK... OVID AND JULESBURG. HAIL UP TO ONE AND A HALF INCHES IN DIAMETER HAS BEEN REPORTED IN LODGEPOLE NEBRASKA WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY. LAT...LON 4102 10266 4090 10265 4084 10205 4101 10204 $$ GIMMESTAD
2 follow-up statements
000 WWUS55 KBOU 020415 SVSBOU SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 1014 PM MDT WED JUN 1 2005 COC115-020445- /O.CON.KBOU.SV.W.0079.000000T0000Z-050602T0445Z/ SEDGWICK CO- 1014 PM MDT WED JUN 1 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1045 PM MDT FOR NORTHERN SEDGWICK COUNTY... AT 1012 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 3 MILES NORTH OF OVID...OR ABOUT 7 MILES WEST OF JULESBURG... MOVING EAST AT 20 MPH. A SECOND STORM WAS STRENGTHENING 3 MILES WEST OF SEDGWICK. LOCATIONS REMAINING IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SEDGWICK...OVID AND JULESBURG. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 4102 10266 4090 10265 4084 10205 4101 10204 $$ GIMMESTAD
000 WWUS55 KBOU 020447 SVSBOU SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 1047 PM MDT WED JUN 1 2005 COC115-020457- /O.EXP.KBOU.SV.W.0079.000000T0000Z-050602T0445Z/ SEDGWICK CO- 1047 PM MDT WED JUN 1 2005 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN SEDGWICK COUNTY EXPIRED AT 1045 PM MDT... THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND IS NO LONGER EXPECTED TO PRODUCE SEVERE WEATHER. LAT...LON 4102 10266 4090 10265 4084 10205 4101 10204 $$ GIMMESTAD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 2:40 PM MDT, 6 hours 59 minutes earlier.
Area forecast discussion, Jun 1, 2:40 PM MDT, 6 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 240 PM MDT WED JUN 1 2005 .SHORT TERM...TRAILING END OF SHORT WAVE/MID LEVEL FRONT IS JUST BEGINNING TO MOVE INTO NORTHWEST COLORADO THIS AFTERNOON. DESPITE THE INCREASE IN MID LEVEL MOISTURE...CONVECTION HAS BEEN SLOW TO DEVELOP THIS AFTERNOON. SATELLITE SHOWS A LOT OF TRAPPED MOUNTAIN WAVES INDICATING POOR INSTABILITY PROFILE. THIS SHOULD IMPROVE HOWEVER AS COLD ADVECTION ALOFT AND CONTINUED SURFACE HEATING DESTABILIZES ATMOSPHERE LATE THIS AFTERNOON. WILL KEEP PRECIP CHANCES GOING...WITH HIGHEST THREAT ALONG THE WYOMING BORDER PER Q-G VERTICAL MOTION FIELDS. SOME PRECIP MAY LINGER THROUGH THE NIGHT ESPECIALLY IN THE MOUNTAINS WITH OROGRAPHIC ENHANCEMENT. FOCUS THEN SHIFTS TO POTENTIAL FOR SEVERE WEATHER TOMORROW. WEAK FRONTAL PASSAGE TONIGHT SHOULD SET THE WAY FOR BETTER LOW LEVEL SHEAR...MOISTURE...AND INSTABILITY. LOW LEVEL FLOW EXPECTED TO TURN SOUTHEAST BY AFTERNOON...SETTING UP A DENVER CYCLONE. LOW LEVEL DEWPOINTS RISING INTO THE MID/UPPER 40S WOULD YIELD CAPES OF 1000-1500 J/KG. WHILE THE INSTABILITY IS NOT GREAT...SHEAR IS VERY IMPRESSIVE WITH 0-6KM SHEAR ABOUT 50 KTS AND 0-3KM HELICITY AROUND 200 M2/S2. TORNADO POTENTIAL WOULD DEFINITELY BE THERE WITH LOWER LCLS AND DENVER CYCLONE SETTING UP. .LONG TERM...CONVECTION ON THE PLAINS WL CONTINUE INTO THE EVENING HOURS THURSDAY. GIVEN THE WLY FLOW ALF AND AXIS OF MSTR ACRS THE FAR ERN PLAINS WOULDNT BE SURPRISED IF TSTMS ORGANIZE INTO AN MCS ACRS WRN NEBR AND KS. FOR OUR AREA...STORM ACTIVITY SHOULD DCRS AFT SUNSET...BUT UNTIL THEN THE PSBLITY OF SVR ACTIVITY WL BE OF PRIMARY CONCERN ACRS THE ERN PLAINS. LATER THURS NGT/FRI MRNG...ANOTHER SURGE MAY MAKE IT INTO THE PLAINS. SOME STRATUS MAY FORM ACRS THE PLAINS IF ENUF RAIN OCCURS TO THE NORTHEAST...BUT FOR NOW...WL KP THE PTLY CLDY FORECAST FOR FRIDAY MRNG. SHOULD BE A DOWNTURN IN CONVECTION FRIDAY AS COMPARED TO THURSDAY. CROSS SECTIONS INDG SUBSTANTIALLY LESS MSTR WITH SOME SUBSIDENCE NR THE FTHILLS IN THE AFTN. CURRENT LOW POPS SHOULD SUFFICE. TEMPS WL BE A LTL WRMR DUE TO MORE SUN IN THE MRNG AND ELY AFTN DISTRICTWIDE. LOOKING AHD TO THE WKND AND BEYOND...UPR TROF OVR MT AND IDAHO WL RMN QUASISTATIONARY FOR THE NEXT SVR DAYS LEAVING THIS FORECAST AREA WITH PREVAILING SOUTHWESTERLY FLOW. A COUPLE OF DISTURBANCES SHOULD BE ENUF TO IGNITE AFTN CONVECTIONS SAT AND AGAIN SUNDAY. AFTER THE WKND...A WK THERMAL TROF MAY FORM MONDAY AND TUESDAY ALG THE FNT RANGE WITH SLGTLY WRMR TEMPS AND DRIER WX. COOLER AND STORMY WX MAY RETURN FOR WED AND BEYOND NEXT WEEK. && .BOU...NONE. && BARJENBRUCH/046
Hazardous weather outlook, Jun 1, 3:44 PM MDT, 5 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 344 PM MDT WED JUN 01 2005 COZ030>051-021200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 344 PM MDT WED JUN 01 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP IN THE MOUNTAINS THIS AFTERNOON...WITH ISOLATED SHOWERS AND STORMS MOVING EASTWARD ACROSS THE PLAINS LATE THIS AFTERNOON AND EVENING. INSTABILITY IS LIMITED SO SEVERE STORMS ARE NOT ANTICIPATED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NORTHEASTERLY FLOW WILL DEVELOP NEAR THE SURFACE THURSDAY WHICH WILL ALLOW FOR MORE MOISTURE TO REACH THE AREA. AT THE SAME TIME... SOUTHWESTERLY FLOW ALOFT WILL STEER ABUNDANT MID LEVEL MOISTURE TOWARD THE STATE. AS TEMPERATURES WARM IN THE MORNING...THE ATMOSPHERE WILL BECOME VERY UNSTABLE WHICH WILL LEAD TO THUNDERSTORM DEVELOPMENT BEFORE NOON. DUE TO THE DIRECTIONAL WIND SHEAR...SOME SEVERE STORMS ARE EXPECTED WITH POSSIBLE TORNADOES EAST OF DENVER. FOR THE REST OF THE EXTENDED PERIOD...WEAK UPPER LEVEL DISTURBANCES WILL MOVE ACROSS NORTHERN COLORADO THROUGH SATURDAY. AS A RESULT... THERE WILL BE A CHANCE OF SHOWERS AS WELL AS AFTERNOON AND EVENING THUNDERSTORMS THROUGH SATURDAY. DRIER AND WARMER WEATHER FORECAST TO RETURN TO THE REGION BY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. BARJENBRUCH/046
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 11:00 PM MDT | Severe Thunderstorm Warning | BOU | Logan | 60 min |
| Jun 2, 1:52 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Denver | 53 min |
| Jun 2, 2:45 PM MDT | Flash Flood Warning | BOU | Denver | 3 hr |
| Jun 2, 3:17 PM MDT | Severe Thunderstorm Warning | BOU | Boulder, Larimer | 43 min |
| Jun 2, 3:37 PM MDT | Severe Thunderstorm Warning | BOU | Adams | 53 min |
| Jun 2, 3:50 PM MDT | Tornado Warning | BOU | Adams, Morgan | 40 min |
| Jun 2, 3:58 PM MDT | Severe Thunderstorm Warning | BOU | Larimer, Weld | 48 min |
| Jun 2, 4:29 PM MDT | Severe Thunderstorm Warning | BOU | Adams | 31 min |
| Jun 2, 4:31 PM MDT | Tornado Warning | BOU | Washington | 44 min |
| Jun 2, 4:36 PM MDT | Tornado Warning | BOU | Elbert | 39 min |
| Jun 2, 5:15 PM MDT | Tornado Warning | BOU | Washington | 45 min |
| Jun 2, 5:18 PM MDT | Tornado Warning | BOU | Elbert | 42 min |
| Jun 2, 5:37 PM MDT | Tornado Warning | BOU | Lincoln | 38 min |
| Jun 2, 5:57 PM MDT | Tornado Warning | BOU | Washington | 48 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.